Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 124, NWS Shreveport, LA

May 24, 2005Lincoln Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at May 24, 2005, 8:13 PM CDT for Lincoln Parish, Louisiana. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 24, 2005, 8:13 PM CDT (01:13 UTC)
Expired
May 24, 2005, 9:15 PM CDT
In force
62 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Lincoln Parish, LA

The radar

The Shreveport radar (KSHV), 112 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 1.2 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2005-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1380 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2005-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1380 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
1629 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 3:20 PM CDT, 4 hours 53 minutes earlier.

Area forecast discussion, May 24, 3:20 PM CDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
320 PM CDT TUE MAY 24 2005

.DISCUSSION...

WEAK BACKDOOR FRONT BECOMING MORE AND MORE DIFFUSE...AND REALLY HASN/T
MOVED MUCH SINCE THE LATE MORNING UPDATE.  BASED ON WIND SHIFT LINE...THE
FRONT APPEARS TO EXTEND FROM NORTHCENTRAL LA E INTO CENTRAL MS...YET THE
DRIER AIR LIES ABOUT 100 MILES OR SO TO THE NORTH.  MCS OVER NE OK/N AR
THIS AFTERNOON CONTINUES TO SHOW A WEAKENING TREND...BUT WILL NOT CANCEL THE
SVR WATCH JUST YET FOR THE N ZONES AS THIS AREA REMAINS VERY UNSTABLE
/IE CAPES >2500 J/KG...WITH VERY LITTLE CIN/.  VISIBLE SATELLITE LOOP ALSO
INDICATES A WELL DEFINED OUTFLOW BOUNDARY SURGING S FROM THIS
COMPLEX OVER N OK...EXTENDING FROM JUST S OF SWO...TO NEAR OKM...WITH TOWERS
GROWING ALONG/AHEAD OF THE BOUNDARY OVER SE OK.  BOTH THE 12Z AND 18Z RUNS OF
THE NAM INSIST ON ADDITIONAL DEVELOPMENT OCCURRING OVER THE WESTERN/CENTRAL
PORTIONS OF THE WATCH BOX THROUGH THIS EVENING...AS MCV DROPS S/SE INTO
SW AR LATER TONIGHT.  SCATTERED CONVECTION IS ALSO NOTED JUST E OF THE CWA
ALONG THE MS RIVER...BUT THINKING ADDITIONAL DEVELOPMENT WILL BE POSSIBLE
NEAR THE FRONTAL BOUNDARY AS PVA ASSOCIATED WITH THE MCV INCREASES ALONG THE
BOUNDARY ACROSS S AR.  WILL KEEP MENTION OF SVR IN THE ZONES FOR THE
NORTHERN/EASTERN ZONES FOR THIS EVENING ONLY...AS MUCH OF THIS ACTIVITY
SHOULD REMAIN DIURNAL.  LAPSE RATES/MOISTURE CONVERGENCE/DEEP LAYER SHEAR/LLJ
ALSO NOT ALL THAT TERRIBLY IMPRESSIVE OVERNIGHT...ALTHOUGH OUTFLOW FROM THE
CONVECTION TO THE N WILL PLAY A MORE IMPORTANT ROLE ACTING ON AVAILABLE
SURFACE INSTABILITY TO MAINTAIN CONVECTION THROUGH THE EVENING.  HAVE
BLANKETED A CONSERVATIVE ROW OF 40 POPS FOR THE N AND E...TAPERING TO SLIGHT
CHANCE FARTHER W...DESPITE THE HIGH POPS MOS IS ADVERTISING.

CONVECTION DEVELOPING OVER NE CO THIS AFTERNOON WILL DROP SE INTO THE TX/OK
PANHANDLE REGION OVERNIGHT...WITH OUTFLOWS FROM THIS MCS LIKELY SURGING S
THROUGH S OK/N TX BY AFTERNOON.  THE NAM IS THE ONLY MODEL TO PICK UP ON
THIS SYSTEM...BUT AGAIN...DUE TO UNCERTAINTIES...WILL ONLY PLACE LOW CHANCE
POPS IN FOR THE E TX ZONES AS HEATING FURTHER DESTABILIZES THINGS ALONG ANY
BOUNDARY IN PLACE/AHEAD OF POSSIBLE MCV.  SCATTERED CONVECTION OVER S AR/N LA
SHOULD ALSO BE ENDING BY LATE MORNING AS THIS SHORTWAVE ENERGY DROPS S OF THE
AREA.  HAVE GONE SEVERAL DEGREES ABOVE MOS ON TEMPS THE NEXT CPL DAYS...AS
I BELIEVE THINNING CLOUD COVER FROM MORNING CONVECTION/LACK OF CAA SHOULD
ALLOW TEMPS TO WARM.  UPPER RIDGE WILL FINALLY BEGIN TO BREAK DOWN BY LATE
WEEK...ALLOWING THE WESTERLIES TO SHIFT SHORTWAVE ENERGY AND AN ASSOCIATED
WEAK FRONT TOWARDS THE AREA SOMETIME THURSDAY.  GIVEN TIME OF YEAR/WEAK LOW
LEVEL STEERING FLOW...PREFER THE SLOWER GFS SOLUTION WITH THE FRONT ENTERING
THE AREA SOMETIME LATE THURSDAY.  HOWEVER...SLIGHTLY BETTER RAIN CHANCES WILL
HAVE TO WAIT UNTIL THE HOLIDAY WEEKEND...AS A SECOND UPPER LOW DIGS THROUGH THE
GREAT LAKES REGION FRIDAY...BEHIND THE FIRST EJECTING LOW CURRENTLY ALONG THE
E COAST.  WILL KEEP LOW CHANCE POPS GOING FOR THE WEEKEND GIVEN
UNCERTAINTY...AND THE FACT THAT THE GFS SUFFERS FROM FEEDBACK PROBLEMS WITH
ENERGY EJECTING E ACROSS TX.  BUT I/M KEEPING MY FINGERS CROSSES THAT WE
WILL GET SOMETHING RAINWISE BEFORE THE PATTERN POSSIBLY CHANGES AGAIN NEXT
WEEK.

PRELIMS ARE NEXT...

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  69  88  66  87 /  30  30  20  20
MLU  68  85  63  86 /  40  40  10  20
DEQ  64  83  60  83 /  40  30  20  20
TXK  69  85  64  85 /  40  30  20  20
ELD  66  85  62  85 /  40  40  10  20
TYR  70  90  67  85 /  20  30  30  30
GGG  69  90  67  86 /  20  30  30  30
LFK  68  91  68  90 /  20  30  30  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

15
Hazardous weather outlook, May 24, 12:00 PM CDT, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE MAY 24 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-251100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE MAY 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS OVER
PORTIONS OF EAST TEXAS...SOUTHEAST OKLAHOMA...SOUTHWEST
ARKANSAS...AND MAINLY EXTREME NORTHERN LOUISIANA THIS
AFTERNOON AND TONIGHT. THE MAIN FOCUS FOR THIS ACTIVITY WILL BE OVER
SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS...NEAR A WEAK BACKDOOR COLD
FRONT EXTENDING FROM CENTRAL ARKANSAS...INTO EXTREME NORTHERN
LOUISIANA AND NORTHCENTRAL MISSISSIPPI. AFTERNOON HEATING HAS
ALLOWED THE ATMOSPHERE TO QUICKLY DESTABILIZE...THUS SCATTERED
SHOWERS AND THUNDERSTORMS WILL DEVELOP AS A STRONG UPPER LEVEL
DISTURBANCE DROPS SOUTHEAST ALONG THE FRONT FROM SOUTHEAST
KANSAS AND NORTHEAST OKLAHOMA. SOME OF THE STORMS MAY BE SEVERE
THIS AFTERNOON AND THROUGH PART OF TONIGHT OVER THESE AREAS...
POSSIBLY AFFECTING THE EASTERN PORTIONS OF NORTHCENTRAL
LOUISIANA TONIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN
THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
THROUGH MUCH OF THE REST OF THE WEEK ACROSS THE REGION. HOWEVER...
IT APPEARS AS IF A BETTER CHANCE FOR SOME MUCH NEEDED RAINFALL WILL
COME THIS WEEKEND...AS THE UPPER RIDGE IN PLACE THAT HAS PROVIDED
THE HOT AND DRY CONDITIONS...BEGINS TO WEAKEN AND SHIFT OFF TO THE
WEST. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT OVER SOUTHEAST
OKLAHOMA...SOUTHWEST ARKANSAS...AND POSSIBLY THE EASTERN PORTIONS OF
NORTHCENTRAL LOUISIANA.

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 2:48 PM CDTSevere Thunderstorm WarningSHVWood42 min
May 25, 3:12 PM CDTSevere Thunderstorm WarningSHVSmith63 min
May 25, 4:01 PM CDTSevere Thunderstorm WarningSHVCherokee59 min
May 24, 7:07 PM CDTSevere Thunderstorm WarningSHVUnion53 min
May 24, 8:26 PM CDTSevere Thunderstorm WarningSHVOuachita64 min
May 24, 8:43 PM CDTSevere Thunderstorm WarningSHVUnion62 min
May 24, 9:41 PM CDTSevere Thunderstorm WarningSHVLincoln29 min
May 24, 8:17 PM CDTSevere Thunderstorm WarningSHVUnion58 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.